Log in
Diabetes & Hypertension Help Society
10,227 members1,197 posts

Diarrhoea on bisoprolol

Hi, new to bisoprolol 5mg for about 5 weeks. Bad diarrhoea and quite frustrated . Has anyone has same experience and did it settle eventually. How long did it take. Thanks

17 Replies
oldestnewest

Blessedlots,

It shouldn't be. I take bisoprolol 5 mg since from 10 years.

May be some other reasons.

Find , may be you take some other medicines or using some laxative food.

Reply

Thanks for your quick response shahzam! I have been on nifedipine metformin & omeprazol for about 4 yrs but the bisoprolol was jst added . Wondering if the combination is the cause of the diarrhoea.

Re laxative food, I have had to analysed my food and eliminated some but no improvement yet. I will inform my doctor if it continues.

Reply

More likely the Metformin.

Reply

Thanks shopman. You and shahzam are on the same page on this. I am not sure if my doctor will be willing to change the metformin but will try and then update you after my appointment.

Reply

Now I think, it is because of metformin.

Change the diabetes medicine.

Reply

Thanks again shahzam. Showman thought it's metformin too. Does that mean that bisoprolol interact with the metformin. Did you think my doctor will change it. I will book an appointment with my doctor and feed you back

Reply

Ok

No problem

I hope, you will be alright after changing metformin.

Reply

Wish me luck first with my doctors appointment. He may not be willing to change. Will see

Reply

Don't worry, there are a lot of medicines for controlling diabetes,instead of metformin.

Reply

Hi shahzam

Been to my GP and he eventually substituted my bisoprolol for doxazosin which I'm happy with because of mild symptoms, that is no more diarrhoea.

Thanks for your time.

Reply

Metformin is usually a first choice for helping to control Diabetes primarily I guess because of cost. The problems you endured are very common and going back to your GP should result in a change - possibly to Metformin SR - to see if you can get away with that, it probably is a little gentler on your innards but if not then don't hesitate to go back again as there is still more that can be tried.

Have had Metformin myself which caused problems you descibe, then onto Metformin SR - same result. Next on to Gliclazide & Sitagliptin which didn't do a lot so then on to a Non-Insulin injection whose name evades me at present. Seemed to work well at first but eventually moved on to insulin and now take 100units twice a day.

Reply

Thanks again shopman.

You may want to know that I have been on metformin for 4 years and I have never experience diarrhoea until bisoprolol was added 5 weeks ago. Did you think that combining metformin and bisoprolol isn't ideal.

I hope to get an appointment sometimes next week to sort this.

Thanks for taking your time to explain

Reply

Please note I am no medic and proper advice should be sought.

There is a possibility that putting the 2 medicines together could cause your symptoms - possibly the situation has always been there just need something to slip it over the edge. The thing to work out is what is the most important of the 2 and which one to possibly drop in favour of something else. When making an appointment to see your GP I would class it as rather urgent as you could end up making yourself dehydrated.

Reply

I understand that you are advising /suggesting based on your experience and that you are no doctor so i do appreciate your input.

Yes, my concern is dehydration apart from the obvious annoying trips.

My GP will sort it out. Will let you know. Thank you

Reply

Hi shopman, medication sorted at last! The bisoprolol has been stopped and I'm now on doxazosin. Diarrhoea has ceased and I have just mild symptom of dizziness with the new medicine.

Thanks for taking your time to respond.

Reply

Hi blessedlots,

You are right, doxazosin cause dizziness because of its mechanism of action.

Initially you should take doxazosin at night for a few

days until the side effects settle, good luck

1 like
Reply

Thanks shahzam.

Will try that.

Reply

You may also like...